Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/heart-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Aortic Stenosis caused by Brilinta
    avatar
    jdssr posted:
    Before taking Brilinta I had a mild case of Aortic Stenosis. My Cardiologist rated it as a 1. After taking Brilinta 90 mg twice a day for only 90 days, my Aortic Stenosis increased to a rating of 2. It doubled. When asked ,my Cardiologist had no answer as to how or why this could happen in such a short period of time. Aortic Stenosis is calcium that is attached to the Aortic valve. http://www.heart-valve-surgery.com/aortic-stenosis-valve-heart-narrowing.php One of the main ingredients in Brilinta (Ticagrelor) is dibasic calcium phosphate.This medication is used to prevent or treat low blood calcium levels in people who do not get enough calcium from their diets. I believe this main ingredient in Brilinta is causing my body to produce excessive levels of calcium thus creating the increase in the calcium that is attaching itself to my Aortic valve. Has the medical profession not made this connection?

    Take the Poll

    Has anyone experienced a sudden increase in the level of their Aortic Stenosis after taking Brilinta?
    • yes
    • no
    • don't know
    vote
    View Poll Results
     
    avatar
    billh99 responded:
    My Cardiologist rated it as a 1. After taking Brilinta 90 mg twice a day for only 90 days, my Aortic Stenosis increased to a rating of 2. It doubled

    For the record that might not be a doubling. That number corresponds to the grade seen in table 1 at the end of the article you linked to.
    1-mild
    2-moderate, etc

    It have been near the maximum level for mild and the next was the bare minimum for moderate.

    Also, as my cardiologist keeps reminding me, that the echo images don't have sharp edges on them from which the measurements are taken. Also the gain, exact placement of the probe, and operator difference all can have an effect. Thus is not uncommon for readings to vary from time to time.

    Get a copy of the echo reports and see what the actual stenosis numbers are.

    Also the next time you get an echo have the operator point lout the aortic valve. I know that the mitral can be see when you are in the normal side lying position. Not sure of the aortic.


    Helpful Tips

    Nix Grapefruit & Statin DrugsExpert
    Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
    Was this Helpful?
    17 of 19 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center